Alert archive / Washington / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 20, 2025, 5:10 PM PDT for Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 5:10 PM PDT (00:10 UTC)
- Expired
- Jul 20, 2025, 7:14 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Seattle radar (KATX), 184 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.2 hours before the alert went out and 469 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WGUS56 KOTX 210010
FFWOTX
WAC047-210315-
/O.NEW.KOTX.FF.W.0001.250721T0010Z-250721T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
510 PM PDT Sun Jul 20 2025
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The Cub Creek burn scar in...
Central Okanogan County in north central Washington...
* Until 815 PM PDT.
* At 510 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Cub Creek burn scar. Between 0.4 and 0.6
inches of rain have fallen. The expected rainfall rate is 0.75 to
1 inch in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Cub Creek burn scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the burn scar.
* Some locations that will experience flash flooding include...
Chewuch Campground, Falls Creek Campground and Camp Four
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4860 12017 4872 12014 4870 12002 4859 11999
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1 INCH IN 1 HOUR
$$
Fewkes1 follow-up statement
066 WGUS76 KOTX 210214 FFSOTX Flash Flood Statement National Weather Service Spokane WA 714 PM PDT Sun Jul 20 2025 WAC047-210224- /O.CAN.KOTX.FF.W.0001.000000T0000Z-250721T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Okanogan WA- 714 PM PDT Sun Jul 20 2025 ...FLASH FLOOD WARNING FOR THE CUB CREEK BURN SCAR IS CANCELLED FOR CENTRAL OKANOGAN COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. && LAT...LON 4860 12017 4872 12014 4870 12002 4859 11999 $$ SB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 4:01 PM PDT, 1 hour 9 minutes earlier. Its key messages:
- Temperatures remain in the 70s through Tuesday.
- Shower and thunderstorm chances over the Northern Mountains Sunday and expand regionwide Monday and Tuesday.
- Elevated flash flooding potential for burn scars and areas of steep terrain. Highest flash flooding potential is on Monday. A Flash Flood Watch has been issued for Monday from noon-9pm.
Area forecast discussion, Jul 20, 4:01 PM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
401 PM PDT Sun Jul 20 2025
.KEY MESSAGES...
- Temperatures remain in the 70s through Tuesday.
- Shower and thunderstorm chances over the Northern Mountains
Sunday and expand regionwide Monday and Tuesday.
- Elevated flash flooding potential for burn scars and areas of
steep terrain. Highest flash flooding potential is on Monday.
A Flash Flood Watch has been issued for Monday from noon-9pm.
&&
.SYNOPSIS...
Temperatures will remain near to below normal through Tuesday.
Slow moving showers and thunderstorms will impact the northern
mountains this afternoon and evening then become more
widespread on Monday and Tuesday. Heavy rainfall will be the
main concern with these storms. A warming and drying trend will
prevail Wednesday onward as low pressure moves out of the area.
&&
.DISCUSSION...
Rest of Today: Coverage of showers and thunderstorms will increase
across the northern mountains this afternoon and evening as an upper-
level trough deepens over the Pacific Northwest, increasing
instability throughout the atmosphere. Heavy rainfall will be the
primary concern with these storms. Weak winds aloft will mean storms
will be rather slow-moving, increasing the risk for flash flooding
particularly over recent burn scars and areas of steep terrain.
Storms are anticipated to continue through 9-10pm before winding
down for the night. Outside of the northern mountains, conditions
will stay mainly dry with cloud cover increasing from west to east.
Monday: The upper-level low will continue to carve into the region,
further cooling temperatures and bringing another more widespread
round of showers and thunderstorms in the afternoon and evening.
The northern third of the region including the North Cascades,
Okanogan Valley, Colville, Sandpoint, and Bonners Ferry will be
looking at a 60 to 90% chance of showers with a 30 to 50% chance of
embedded thunderstorms. For the southern two-thirds of the region
chances will be slightly lower with a 30 to 50% chance of showers
and a 10 to 30% chance of thunderstorms. Flash flooding concerns
will be greater on Monday than today due to the potential for higher
CAPE values and the likelihood of several heavy-rain-producing storm
cells moving over the same spots in the Cascades where a handful of
moderate to high risk burn scars are located. For the aforementioned
reasons, a Flash Flood Watch has been issued for Chelan and Okanogan
counties from noon to 9pm Monday.
In addition to the northern third of the region, the other area to
watch will be extreme southeastern WA and the Central ID Panhandle
from the Blue Mountains to the Central Panhandle Mountains. For this
area, higher CAPE values and 0-6km shear may allow a few organized
storms to develop capable of producing hail and gusty winds.
Tuesday: Another day of widespread showers and thunderstorms is
anticipated as the upper-level low keeps spinning over the region.
For Tuesday the highest CAPE values shift eastward over northeastern
WA and the ID Panhandle, but chances for convection exist
regionwide.
Wednesday Onward: Heading into the second half of the
week, temperatures will warm back into the 80s and 90s and chances
for precip will dwindle as the low shifts out of the region. Aside
from marginal fire weather concerns with dry conditions and typical
diurnal breeziness, no hazards are anticipated during this period.
/Fewkes
&&
.AVIATION...
00Z TAFS: VFR conditions through the 24 hour period. Convection
will continue over the northern mountains through this evening,
winding down after 04Z. Heavy downpours and isolated lightning
strikes will be the main concerns with local MVFR conditions
under rain cores. Northern terminals including Bonners Ferry,
Colville, Republic, Omak, and Winthrop are looking at a 20-30%
chance for t-storms. Mainly thickening mid and high level clouds
for the Columbia Basin, Palouse, and Spokane-Cd'A area.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
that VFR conditions will continue at all TAF sites. Low
confidence for t-storms to impact Omak, Republic, Colville, and
Bonners Ferry directly.
&&
.Preliminary Point Temps/PoPs...
Spokane 61 71 56 76 55 83 / 10 30 30 40 20 0
Coeur d'Alene 60 72 56 74 55 83 / 20 50 40 60 30 10
Pullman 52 69 48 75 50 81 / 40 50 30 30 10 10
Lewiston 64 76 62 85 63 91 / 50 60 20 20 10 10
Colville 50 72 46 72 45 81 / 20 70 60 70 40 10
Sandpoint 55 70 51 70 50 78 / 20 60 60 80 50 10
Kellogg 60 68 56 71 56 78 / 30 60 50 60 30 10
Moses Lake 62 75 57 82 57 89 / 10 30 10 20 10 0
Wenatchee 65 76 63 82 63 89 / 20 60 30 40 20 0
Omak 61 79 58 81 56 88 / 20 70 50 60 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Monday afternoon through Monday evening for
Central Chelan County-Okanogan Highlands-Okanogan Valley-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
ID...None.
&&In the hours before
Special weather statement, Jul 20, 3:24 PM PDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Spokane WA 324 PM PDT Sun Jul 20 2025 WAZ038-202300- Okanogan Highlands WA- 324 PM PDT Sun Jul 20 2025 ...A strong thunderstorm will impact portions of northeastern Ferry County through 400 PM PDT... At 323 PM PDT, Doppler radar was tracking a strong thunderstorm near Sherman Pass, or 44 miles east of Omak. This storm was nearly stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to outdoor objects is possible. Locations impacted include... Sherman Pass. This includes U.S. Highway 20 in Washington between mile markers 311 and 331. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Heavy rainfall is also occurring with this storm and may lead to localized flooding or ponding of water roads. Do not drive your vehicle through flooded roadways. && LAT...LON 4851 11854 4858 11864 4878 11849 4861 11819 TIME...MOT...LOC 2223Z 218DEG 2KT 4859 11857 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH MC
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:27 PM PDT | Special Weather Statement | OTX | 63 min | |
| Jul 21, 1:05 PM PDT | Special Weather Statement | OTX | Chelan | 25 min |
| Jul 21, 1:54 PM PDT | Special Weather Statement | OTX | Chelan | 36 min |
| Jul 21, 2:24 PM PDT | Special Weather Statement | OTX | Ferry | 36 min |
| Jul 21, 2:44 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 3 hr |
Nearby
Flash Flood Warnings in Washington, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.